MAUDE Adverse Event Report: PHILIPS NORTH AMERICA LLC HEARTSTART; AED

PHILIPS NORTH AMERICA LLC HEARTSTART; AED
Model Number SMART PADS III
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was getting a cardioversion and it was found that the new defib pads do not stick like the old ones did.Medical doctor had to tape down the edges of the defib pads to ensure proper contact with the skin.Pt was shaved before the defib pads were placed.After the cardioversion, pt found to have gotten burned on his chest from the shock.Burn was dressed with bacitracin and nonstick dressing.
 
Additional Manufacturer Narrative
The in suspect pads were not able to be returned to philips for analysis.Philips did receive from the customer three videos.These videos were recorded after a patient¿s use of the philips product to showcase what the customer believed to be an issue with the pads.During the patient use event, the smart pads iii, primarily designed to work with heartstart fr3, was used with heartstart mrx were taken on the test process.Unfortunately, neither the pads used in the patient event, nor the pads demonstrated in the video were made available to philips for further investigation.Without being able to perform the failure analysis on the allegedly malfunctioning pads, no definitive conclusions or determinations can be made solely based on the sticky test shown in the video for which philps doesn¿t have specifications.While the videos indicate likely problems with the pads¿ adhesion, without access to the actual product for analysis, it is not possible to confirm or determine the cause of failure.The catalog number associated with the (b)(4) is m3535a which as per the qm product list is under the grouping (b)(6) hospital.All triggers were investigated from (b)(6) hospital from december 2022 ¿ february 2023.There were only two pads specific issue indication no systemic issue.There is no information within the customer description (attachments, descriptions, written text) regarding gel/burn issue that suggests that a life-threatening serious injury (the patient was treated with cream and dressing and required no hospitalization) resulted following the use of the defibrillator during patient use.The occurrence of burns is a known risk during cardioversion procedures (amber, 2006) and is described in the information for use (ifu).The mrx passed all tests and was returned to service.While the videos indicate likely problems with the pads¿ adhesion, without access to the actual product for analysis, it is not possible to confirm or determine the cause of failure.Based on the information available and the testing conducted, the issue was related to the pads.The reported problem was confirmed.The engineer provided their analysis findings that the device passes all testing and was put back into service.It is not possible to confirm or determine the cause of failure.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.
 
Additional Manufacturer Narrative
Component code grid has been corrected.

Brand Name
HEARTSTART
Common Device Name
AED
Manufacturer (Section D)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
tanya deschmidt
22100 bothell everett highway
bothell, WA 98021
9095703538
MDR Report Key16133739
Report Number3030677-2023-00152
Device Sequence Number7673889
Product Code MKJ
UDI-Device Identifier00884838023765
UDI-Public00884838023765
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSMART PADS III
Device Catalogue Number989803149981
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer12/12/2023
Not provided
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date12/13/2023
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale